Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 16, 2019, 5:52 AM CDT for 4 counties in Arkansas. It was in force for 5 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2019, 5:52 AM CDT (10:52 UTC)
- Expired
- Jul 16, 2019, 10:45 AM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 6:25 AM CDT | FLASH FLOOD | 1 W Mccaskill, AR | ARKANSAS STATE POLICE REPORT MAJOR ROAD FLOODING ALL ALONG US 371 FROM PRESCOTT TO NASHVILLE. |
| Jul 16, 6:27 AM CDT | FLASH FLOOD | 3 Se Dierks, AR | ARKANSAS STATE POLICE REPORTING FLASH FLOODING ALONG US 278 IN HOWARD CO. |
| Jul 16, 7:35 AM CDT | FLASH FLOOD | Center Point, AR | INTERSECTION OF 26 AND 278 FLOODED BETWEEN NASHVILLE AND MURFREESBORO AR NEAR CENTER POINT AR. |
| Jul 16, 7:37 AM CDT | FLASH FLOOD | 1 Ese Dierks, AR | PARKING LOT AT WEYERHOUSER PLANT UNDERWATER WITH SEVERAL VEHICLES FLOODED WATER UP TO WINDSHIELD ON SOME VEHICLES. |
| Jul 16, 7:50 AM CDT | FLASH FLOOD | Dierks, AR | MAIN STREET IN DIERKS FLOODED. |
| Jul 16, 8:31 AM CDT | FLASH FLOOD | 4 E Blevins, AR | CULVERT WASHED OUT, ROAD CLOSED 371 BOTH DIRECTIONS EAST OF BLEVINS. |
| Jul 16, 9:11 AM CDT | HEAVY RAIN 9.59 | Dierks, AR | ARMY CORPS GAGE AT DIERKS DAM HAS MEASURED 9.59 INCHES OF RAINFALL ASSOCIATED WITH TROPICAL SYSTEM BARRY. STILL RAINING AT THE TIME OF THIS LSR. |
| Jul 16, 9:14 AM CDT | HEAVY RAIN 7.62 | 1 Nne Nashville, AR | WEATHER STATION HOSTED ON A WEBSITE IS REPORTING 7.62 INCHES OF RAINFALL ASSOCIATED WITH TROPICAL SYSTEM BARRY. STILL RAINING AT THE TIME OF THIS LSR. |
| Jul 16, 9:26 AM CDT | FLASH FLOOD | 7 Nne Prescott, AR | SECTION OF I-30 CLOSED DUE TO FLOODING NORTH OF THE PRESCOTT EXIT AND SOUTH OF THE GURDON EXIT. |
| Jul 16, 9:30 AM CDT | FLASH FLOOD | 3 Nw Nashville, AR | 7 WATER RESCUES REPORTED IN THE COUNTY BETWEEN NASHVILLE AND CENTER POINT. |
| Jul 16, 9:36 AM CDT | FLASH FLOOD | 1 Ne Nashville, AR | MINE CREEK OUT OF ITS BANK AND FLOODING HWY 371 IN NASHVILLE. |
| Jul 16, 9:50 AM CDT | FLASH FLOOD | 4 E Ozan, AR | EMERGENCY MANAGER HAS REPORTED NUMEROUS COUNTY ROADS UNDER WATER ACROSS HEMPSTEAD COUNTY. ALSO, A CAR CRASH ALONG US 371 IN BOX CULVERT. |
| Jul 16, 9:59 AM CDT | FLASH FLOOD | 1 S Nashville, AR | MINE CREEK OUT OF ITS BANKS CAUSING FLOODING ON HWY 27 SOUTH OF NASHVILLE, ROAD CLOSED IN BOTH DIRECTIONS FOR 2.95 MILES. |
| Jul 16, 10:00 AM CDT | FLASH FLOOD | 2 N Prescott, AR | AT THIS TIME, NEVADA CO. EM HAS REPORTED TO US SIX WATER RESCUES ACROSS THE COUNTY, AND AT LEAST ONE HOME FLOODED OFF 332. |
| Jul 16, 10:16 AM CDT | FLASH FLOOD | 1 Nne Nashville, AR | STATE POLICE OFFICIALS ARE REPORTING THAT THE NASHVILLE, AR JAIL IS TAKING ON WATER. THE JAIL IS HOUSING 30-ISH INMATES. |
| Jul 16, 10:16 AM CDT | FLASH FLOOD | 6 Nne Prescott, AR | STATE POLICE OFFICIALS ARE REPORTING I-30 IS NOW COMPLETELY CLOSED NEAR THE COUNTY LINE INTO CLARK CO. (LITTLE ROCKS CWA). OFFICIALS ARE ALSO REPORTING FLOODING ON I-30 NEAR MILE MARKERS 50 AND 43. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
065
WGUS54 KSHV 161052
FFWSHV
ARC057-061-099-133-161545-
/O.NEW.KSHV.FF.W.0041.190716T1052Z-190716T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
552 AM CDT Tue Jul 16 2019
...FLASH FLOOD EMERGENCY FOR SOUTHWEST ARKANSAS...
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northeastern Hempstead County in southwestern Arkansas...
Northeastern Sevier County in southwestern Arkansas...
Southern Howard County in southwestern Arkansas...
Northwestern Nevada County in southwestern Arkansas...
* Until 1045 AM CDT.
* At 548 AM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Up to four to eight
inches of rain have already fallen. Flash flooding is already
occurring.
THIS IS A FLASH FLOOD EMERGENCY FOR PERSISTENT RAINFALL and is a
PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
* Some locations that will experience flooding include...
Nashville, Prescott, Mineral Springs, Dierks, Blevins, Corinth,
Center Point, McCaskill, Ozan, Boughton, Muddy Fork, Lebanon and
Provo.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9375
3395 9353 3396 9347 3396 9343 3387 9330
3384 9329 3382 9322 3385 9393 3419 9431
3420 9392
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:23 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 16, 4:23 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
423 AM CDT Tue Jul 16 2019
.SHORT TERM.../Today through Wednesday/
Persistent clusters of thunderstorms continue across portions of
Southeast Oklahoma and Southwest Arkansas early this morning.
While the remnants of Barry have into southern Missouri, an area
of lift associated with a lobe of vorticity and associated PVA has
rotated south and east along the backside of the the disturbance
which is enhancing lift across the Ouachitas. This in association
with an axis of PWATs in excess of 2 inches along the I-30
Corridor is helping to sustain this activity. Doppler radar
rainfall estimates thus far across portions of Southwest Arkansas
are beginning to exceed 5 inches since about 11pm last night but
there has been a slow but steady push of this convection to the
east since midnight. Flash Flood Watches and Warnings are
currently in effect for this area and while trends over the last
hour has been for this activity to shift slowly eastward, high res
solutions suggest we may see some backbuilding of this convection
further upstream so for this reason, will leave the Flash Flood
Watch as is and allow the dayshift to trim the western portions of
the watch back if necessary.
Mesoanalysis showing another area of higher PWAT across Northeast
and East Central Louisiana this morning and this will be another
favored area for scattered convection which will likely not
materialize until we see sufficient diurnal heating. Did not stray
too far from MOS concerning temperatures today but did lower
readings just a few degrees across SW AR where rain should help to
hold temps in check. Further south along and south of the I-20
Corridor, temps and dewpoints will allow for maximum Heat Index
Values this afternoon to come close to Heat Advisory criteria but
for now, will hold off on an Advisory with this package.
For Wednesday, in the wake of the remnants of Barry will be a
developing ridge of high pressure aloft which should be centered
across Eastern Oklahoma and Western Arkansas. Likewise, upper
ridging will also be centered across the Northern Gulf Coast with
a weak shear axis noted between these two ridges. Cannot rule out
some isolated, diurnally driven convection Wed aftn across our
southern third but otherwise, we should see a dry Wednesday with
warm temperatures. Will likely see another afternoon of Heat
Indices approaching Heat Advisory criteria with a Heat Advisory
possibly becoming necessary for at least a portion of our region.
Thanks for the coordination this morning WPC,FWD and LZK. Prelims
to follow...13.
.LONG TERM.../Thursday through Tuesday/
The Bermuda upper ridge will hold sway over the Gulf of Mexico and
mid South into the weekend in the wake of the mid week short wave.
Our low level moisture will still remain somewhat high, which will
limit how hot the air temperature can get for now, but not so well
on the Heat Index which will be marginal. Air will warm into the
lower to mid 90s. Combined with the high humidity, heat index values
may be very close to Heat Advisory criteria once again, but only for
a short time if necessary.
Little in the way of rain will be expected Thursday and Friday, but
the sea breeze will get to work mainly South of I-20 initially over
the weekend. Then an approaching cold front will boost the output
with a late July passage early in the new work week. Look for a
1025mb high to be in place over NB/KN/OK and will continue to push
the front across the entire region by Tuesday morning or afternoon
if you like GFS or ECMWF respectively. The added clouds and rain
will help to cool temperatures much during this time frame.
/24/
PREV DISCUSSION... /issued 1142 PM CDT Mon Jul 15 2019/
AVIATION...
Spiral band of convection beginning to fire off across extreme se
OK and spreading east into sw AR, along and just north of a Broken
Bow to DeQueen line. Expecting a stnry but expanding east to west
line of very heavy rain. Eventually this line may affect the ktxk
terminal location prior to daybreak, and spread to the keld
terminal area by around 16/14-16z. Remainder of areal terminals
should remain rain free thru most of the mrng with only possible
low coverage in aftn with daytime heating and possible swd movg
outflow boundaries. Increasing south winds may bring period of
mvfr cigs to kmlu, kshv, and klfk. As remnants of Barry continue
to drift nwd, threat of concentrated convection from spiral bands
should be diminished with mostly skc and vfr conditions expected
after 17/00z areawide.
/07/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 92 77 94 76 / 30 20 10 0
MLU 91 76 93 75 / 60 20 10 10
DEQ 87 73 93 74 / 60 30 10 0
TXK 87 76 93 75 / 50 30 10 0
ELD 85 74 93 75 / 80 40 10 0
TYR 93 77 94 76 / 20 10 10 0
GGG 93 77 94 75 / 20 10 10 0
LFK 92 75 94 76 / 20 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for ARZ050-051-059>061-
070>073.
LA...None.
OK...Flash Flood Watch through this evening for OKZ077.
TX...Flash Flood Watch through this evening for TXZ097.
&&
13/24/07In the hours before
Local storm report, Jul 16, 4:58 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM FLASH FLOOD NASHVILLE 33.95N 93.84W
07/16/2019 HOWARD AR LAW ENFORCEMENT
SEVERAL ROADS UNDERWATER AND CLOSED IN AND
AROUND NASHVILLE, ARKANSAS.
&&
13Local storm report, Jul 16, 4:59 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM FLASH FLOOD CENTER POINT 34.03N 93.94W
07/16/2019 HOWARD AR LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER AND CLOSED IN AND
AROUND THE CENTER POINT COMMUNITY.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:58 PM CDT | River Flood Warning | SHV | Ashley, Union | 18 days |
| Jul 16, 12:45 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 3 hr |
| Jul 16, 3:44 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 2 hr |
| Jul 16, 4:41 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| Jul 16, 7:15 AM CDT | Flash Flood Warning | SHV | Howard, Sevier | 3 hr |
| Jul 16, 7:19 AM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 3 hr |
| Jul 16, 10:10 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada | 8 hr |
| Jul 16, 5:44 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Nevada | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.